Mathematical foundation of the Hessian response equilibrium concept

I. Gutman, I. Nagypál

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

In our previous studies of systems with multiple chemical equilibria we examined sensitivity coefficients ∂nk/∂Y, where nk, is the equilibrium amount of the kth chemical species, and Y is a parameter influencing the equilibrium. The chemical transformations in the system are described by means of stoichiometrically independent reactions (SIRs). It was shown that the sensitivity coefficients can be expressed in terms of contributions associated with so-called Hessian response equilibria (HEQs). We now prove some fundamental properties of HEQs, among which are the following: 1. The HEQs are independent of the choice of SIRs. 2. The number of linearly independent HEQs is equal to the number of SIRs.

Original languageEnglish
Pages (from-to)193-203
Number of pages11
JournalJournal of Mathematical Chemistry
Volume19
Issue number2
DOIs
Publication statusPublished - May 1996

    Fingerprint

ASJC Scopus subject areas

  • Chemistry(all)
  • Applied Mathematics

Cite this